Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 129, NWS Lincoln, IL

May 28, 20114 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 28, 2011, 3:48 PM CDT for 4 counties in Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 3:48 PM CDT (20:48 UTC)
Expired
May 28, 2011, 4:23 PM CDT
In force
35 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Champaign County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:25 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WUUS53 KILX 282048
SVRILX
ILC019-041-045-183-282145-
/O.NEW.KILX.SV.W.0129.110528T2048Z-110528T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
348 PM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 445 PM CDT.

* AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TUSCOLA...AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMARGO...VILLA GROVE...NEWMAN...BROADLANDS...ALLERTON...HUME...
  SIDELL...CHRISMAN...RIDGE FARM...GEORGETOWN...WESTVILLE...
  MURDOCK...LONGVIEW...PALERMO...METCALF...JAMAICA...INDIANOLA AND
  SCOTTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3974 8835 3993 8834 4009 8753 3978 8753
TIME...MOT...LOC 2048Z 259DEG 54KT 3985 8825
WIND...HAIL <50MPH 1.75IN

$$
3 follow-up statements
936 
WWUS53 KILX 282101
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CDT SAT MAY 28 2011

ILC019-041-045-183-282145-
/O.CON.KILX.SV.W.0129.000000T0000Z-110528T2145Z/
VERMILION IL-CHAMPAIGN IL-DOUGLAS IL-EDGAR IL-
401 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
EDGAR...NORTHEASTERN DOUGLAS...SOUTHEASTERN CHAMPAIGN AND SOUTHERN
VERMILION COUNTIES UNTIL 445 PM CDT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED NEAR BROADLANDS...OR 15 MILES EAST OF
TUSCOLA...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALLERTON...HUME...SIDELL...CHRISMAN...RIDGE FARM...GEORGETOWN...
  WESTVILLE...PALERMO...METCALF...JAMAICA...INDIANOLA AND SCOTTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3975 8808 3998 8808 4009 8753 3978 8753
TIME...MOT...LOC 2101Z 259DEG 54KT 3988 8800
WIND...HAIL <50MPH 1.50IN

$$

BARKER
731 
WWUS53 KILX 282114
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
414 PM CDT SAT MAY 28 2011

ILC019-041-282124-
/O.CAN.KILX.SV.W.0129.000000T0000Z-110528T2145Z/
CHAMPAIGN IL-DOUGLAS IL-
414 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGLAS AND
SOUTHEASTERN CHAMPAIGN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3978 8753 3976 8794 4000 8794 4009 8753
TIME...MOT...LOC 2114Z 267DEG 49KT 3980 8776

$$

ILC045-183-282145-
/O.CON.KILX.SV.W.0129.000000T0000Z-110528T2145Z/
VERMILION IL-EDGAR IL-
414 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN EDGAR
AND SOUTHERN VERMILION COUNTIES UNTIL 445 PM CDT...

AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED NEAR HUME...OR 15 MILES NORTHWEST OF PARIS...
MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHRISMAN...RIDGE FARM...GEORGETOWN...WESTVILLE...INDIANOLA AND
  SCOTTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3978 8753 3976 8794 4000 8794 4009 8753
TIME...MOT...LOC 2114Z 267DEG 49KT 3980 8776
WIND...HAIL <50MPH 1.50IN

$$

BARKER
321 
WWUS53 KILX 282123
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
423 PM CDT SAT MAY 28 2011

ILC045-183-282133-
/O.CAN.KILX.SV.W.0129.000000T0000Z-110528T2145Z/
VERMILION IL-EDGAR IL-
423 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EDGAR AND 
SOUTHERN VERMILION COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHEASTERN EDGAR COUNTY UNTIL 445 PM.

LAT...LON 3978 8753 3976 8794 4000 8794 4009 8753
TIME...MOT...LOC 2123Z 267DEG 49KT 3980 8760

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:37 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 28, 2:37 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT SAT MAY 28 2011

.DISCUSSION...
ISSUED 220 PM CDT SAT MAY 28 2011

SHORT TERM...TONIGHT THROUGH TUESDAY

MAIN FORECAST CONCERN CONTINUES TO BE COVERAGE OF CONVECTION
TONIGHT NORTH OF THE WARM FRONT...AND ITS AFFECT ON HOW FAR NORTH
THE BOUNDARY WILL PUSH ON SUNDAY.

WARM FRONT AS OF 18Z WAS LOCATED ALONG THE MISSOURI/ARKANSAS
BORDER WITH SCATTERED CONVECTION OCCURRING OVER EASTERN MISSOURI
INTO CENTRAL ILLINOIS. EXPECT THESE CONDITIONS TO CONTINUE THROUGH
THE OVERNIGHT HOURS AS THE WARM FRONT LIFTS NORTHWARD TOWARDS THE
AREA. SOUNDINGS SHOWING SOME DECENT ELEVATED INSTABILITY PRESENT
MOST AREAS TONIGHT WITH MOST UNSTABLE CAPES OF 1500-2000 J/KG ALONG
WITH 0-6KM BULK SHEARS OF 50-60 KTS. MODELS ALSO DEPICTING PRECIP
WATER VALUES OF 1.75 INCHES OVERNIGHT WITH THE LOW LEVEL JET AXIS
ORIENTATED SW TO NE INTO CENTRAL IL. SOME OF THE STRONGER UPDRAFTS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND GUSTY WINDS...ALONG
WITH TORRENTIAL RAINFALL WITH THE HIGHEST POPS ALONG AND NORTH
OF INTERSTATE 72.

THE AMOUNT OF COVERAGE AND INTENSITY OF THE OVERNIGHT CONVECTION
WILL HAVE A SIGNIFICANT IMPACT AS TO HOW FAR NORTH THE WARM FRONT
IS ABLE TO GET SUNDAY MRNG. WILL SPREAD AT LEAST CHANCE POPS FURTHER
SOUTH DURING THE MORNING HOURS TO ACCOUNT FOR A SLOWER NORTHWARD
TRACK TO THE WARM FRONT. ALL MODELS BUILD THE UPPER LEVEL RIDGE
NORTHWARD LATER TOMORROW AS A STRONG UPPER LEVEL TROF SETTLES INTO
THE WESTERN PORTION OF THE COUNTRY. THIS SHOULD CONTINUE TO EDGE
THE WARM FRONT NORTH OUT OF OUR AREA...TAKING ANY LINGER RAIN CHANCES
WITH IT BY AFTERNOON. AFTER THAT...VERY WARM WEATHER TO HOLD FOR THE
REMAINDER OF THE FORECAST PERIOD WITH DAYTIME HIGHS SUNDAY IN THE
MID TO UPPER 80S NORTH AND CENTRAL...TO THE LOWER 90S SOUTHEAST.
EVERYONE SHOULD BE 90 DEGREES OR WARMER ON MONDAY.

SHORTWAVE ENERGY FORECAST TO PUSH NE AROUND THE WESTERN PERIPHERY
OF THE UPPER LEVEL RIDGE WILL DRAG A COLD FRONT ACROSS THE MISSOURI
VALLEY LATE MONDAY/MONDAY NIGHT...AND THEN APPROACH THE AREA ON
TUESDAY. WILL CONTINUE TO KEEP LOW CHANCE POPS ALONG THE BOUNDARY
TUESDAY INTO TUESDAY NIGHT BUT LATEST ECMWF CONTINUES TO INDICATE
MEAGER CONVERGENCE ALONG FRONT SO ABOUT THE ONLY THING GOING FOR
IT IS THE FACT THE FRONT IS MOVING THRU DURING PEAK HEATING TIME.

LONG TERM...WEDNESDAY THROUGH SATURDAY

MEDIUM RANGE MODELS SUGGEST UPPER LEVEL RIDGE TO SLOWLY PUSH WESTWARD
WITH TIME DURING THIS PERIOD WHICH WOULD PUT AT LEAST OUR NORTHERN
COUNTIES IN MORE OF A NWLY FLOW AND PRONE TO MCS ACTIVITY. LATEST
ECMWF IS THE SLOWEST IN RETROGRADING THE UPPER RIDGE TO THE WEST
AND AS A RESULT...NOT SHOWING MUCH OF A CHANCE FOR CONVECTION IN
OUR AREA UNTIL LATE THU AND AGAIN OVER THE WEEKEND. TEMPERATURES
WILL CONTINUE TO AVERAGE ABOVE NORMAL DURING THIS PERIOD.

SMITH
&&

.AVIATION...
ISSUED 1226 PM CDT SAT MAY 28 2011

CONVECTION RAPIDLY INCREASING ACROSS CENTRAL ILLINOIS THE LAST
COUPLE HOURS. ON THE UP SIDE...CEILINGS HAVE RAPIDLY BEEN MOVING
UP TO THE VFR RANGE BEHIND THE STORMS...BUT WILL LIKELY BE
TEMPORARY MVFR CONDITIONS AS THE STORMS PASS. GIVEN THE FREQUENCY
THAT CONVECTION IS EXPECTED THROUGH TONIGHT...HAVE ATTEMPTED TO
TIME A COUPLE DRY PERIODS THIS EVENING...PRIMARILY FROM KSPI-KDEC.
WILL NEED TO WATCH FOR SOME MVFR CEILINGS/VISIBILITIES OVERNIGHT.
CONDITIONS IMPROVING EVERYWHERE SUNDAY MORNING...BEHIND A WARM
FRONT PUSHING OUT OF THE AREA.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 28, 11:43 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SAT MAY 28 2011

ILZ027>031-036-037-040-041-047-049-050-291100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...ALONG AND WEST OF THE ILLINOIS RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY MORNING...PRIMARILY
IN AREAS WEST AND NORTH OF PEORIA...BEFORE SHIFTING FURTHER NORTH
INTO THE SOUTHERN GREAT LAKES BY AFTERNOON.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY
BETWEEN 3 PM AND 8 PM. ACTIVATION MAY BE REQUIRED AGAIN AFTER
MIDNIGHT.

ILZ038-042-043-048-051>053-061-291100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-SANGAMON-SHELBY-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY
BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER
MIDNIGHT.

ILZ044>046-054>057-291100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MINOR FLOODING ALONG EASTERN PORTIONS OF THE SANGAMON RIVER WILL
SUBSIDE BY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY
BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER
MIDNIGHT.

ILZ062-063-066>068-071>073-291100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING...AS A WARM FRONT LIFTS NORTHWARD TOWARD THE AREA. WHILE A
FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL...THE PRIMARY
SEVERE WEATHER THREAT WILL BE NORTH OF I-70.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING WILL SUBSIDE ALONG THE LITTLE WABASH RIVER AT CLAY CITY
BY SUNDAY NIGHT.  MEANWHILE...FLOODING WILL CONTINUE ALONG THE
WABASH RIVER FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

GEELHART

In the hours before

Special weather statement, May 28, 3:09 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT SAT MAY 28 2011

ILZ042-048-051-282100-
LOGAN-MENARD-SANGAMON-
309 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANGAMON...SOUTHERN
LOGAN AND SOUTHERN MENARD COUNTIES UNTIL 400 PM CDT...

AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANT PLAINS...OR 15 MILES NORTHWEST OF
SPRINGFIELD...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ATHENS...
  WILLIAMSVILLE...
  ELKHART...
  MIDDLETOWN...
  LINCOLN...
  MOUNT PULASKI...

OTHER LOCATIONS AFFECTED INCLUDE...SALISBURY...LINCOLNS NEW SALEM...
CANTRALL...SWEETWATER...FANCY PRAIRIE AND BROADWELL.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4021 8935 4000 8923 3984 8985 3997 8997
TIME...MOT...LOC 2009Z 248DEG 50KT 3994 8979

GEELHART
Local storm report, May 28, 3:10 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             WINCHESTER              39.63N 90.46W
05/28/2011  E0.88 INCH       SCOTT              IL   TRAINED SPOTTER

0155 PM     HAIL             2 E JACKSONVILLE        39.73N 90.20W
05/28/2011  M1.75 INCH       MORGAN             IL   CO-OP OBSERVER

0227 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/28/2011  E1.00 INCH       SANGAMON           IL   MESONET

            REPORT OF 1 INCH HAIL SOUTHWEST SIDE OF SPRINGFIELD NEAR
            THE MALL

0230 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/28/2011  E1.00 INCH       SANGAMON           IL   TRAINED SPOTTER

            OCCURRED AT 1424 S. 2ND ST.

0232 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/28/2011  E1.75 INCH       SANGAMON           IL   TRAINED SPOTTER

            NORTHWEST SIDE OF SPRINGFIELD

0235 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/28/2011  E1.50 INCH       SANGAMON           IL   TRAINED SPOTTER

            OCCURRED ON NORTH SIDE OF SPRINGFIELD.

0237 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/28/2011  E1.25 INCH       SANGAMON           IL   CO-OP OBSERVER

            3 MILES EAST SOUTHEAST OF SPRINGFIELD CAPITAL AIRPORT.

0240 PM     HAIL             2 W RIVERTON            39.85N 89.58W
05/28/2011  E0.75 INCH       SANGAMON           IL   MESONET

            1/2 INCH TO 3/4 INCH HAIL REPORTED.

0254 PM     HAIL             TOULON                  41.09N 89.86W
05/28/2011  E0.88 INCH       STARK              IL   PUBLIC

0307 PM     HAIL             2 SSW TALLULA           39.92N 89.95W
05/28/2011  E0.88 INCH       MENARD             IL   STORM CHASER

0307 PM     HAIL             KNOXVILLE               40.91N 90.29W
05/28/2011  E0.50 INCH       KNOX               IL   LAW ENFORCEMENT

&&

BOUSLEY
Local storm report, May 28, 3:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             OCONEE                  39.29N 89.11W
05/28/2011  E1.00 INCH       SHELBY             IL   TRAINED SPOTTER

0310 PM     HAIL             TOWER HILL              39.39N 88.96W
05/28/2011  E1.00 INCH       SHELBY             IL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED JUST SOUTH OF TOWER HILL

&&

BOUSLEY
Local storm report, May 28, 3:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             2 E LAKEWOOD            39.33N 88.86W
05/28/2011  M1.25 INCH       SHELBY             IL   TRAINED SPOTTER

&&

25
Special weather statement, May 28, 3:34 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CDT SAT MAY 28 2011

ILZ044>046-054-055-057-282130-
CHAMPAIGN-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
334 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...NORTHEASTERN
MOULTRIE...NORTHERN EDGAR...SOUTHEASTERN PIATT...SOUTHERN CHAMPAIGN
AND SOUTHERN VERMILION COUNTIES UNTIL 430 PM CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMMOND...OR 14 MILES NORTH OF SULLIVAN...
MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

PEOPLE IN CHAMPAIGN...DOUGLAS...EDGAR...MOULTRIE...PIATT AND
VERMILION COUNTIES...INCLUDING THE CITIES OF HAMMOND...ATWOOD...
TUSCOLA...CAMARGO...VILLA GROVE...NEWMAN...BROADLANDS...ALLERTON...
HUME AND SIDELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3972 8753 3970 8865 3988 8868 4005 8754
TIME...MOT...LOC 2034Z 263DEG 44KT 3980 8854

BARKER
Local storm report, May 28, 3:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             2 SE SOUTH JACKSONVILLE 39.69N 90.20W
05/28/2011  M1.00 INCH       MORGAN             IL   MESONET

0334 PM     HAIL             2 W ETNA                39.39N 88.46W
05/28/2011  M1.50 INCH       COLES              IL   EMERGENCY MNGR

            REPORT FROM LAKE MATTOON

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:25 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott65 min
May 28, 1:28 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott62 min
May 28, 1:47 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott43 min
May 28, 1:52 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon38 min
May 28, 2:02 PM CDTSpecial Weather StatementILXDeWitt, Logan, Macon, Sangamon43 min
May 28, 2:10 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Macon, Piatt35 min
May 28, 2:27 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon33 min
May 28, 2:41 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby64 min
May 28, 2:44 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Douglas, Moultrie, Piatt46 min
May 28, 2:46 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon44 min
May 28, 2:49 PM CDTSevere Thunderstorm WarningILXKnox31 min
May 28, 3:09 PM CDTSpecial Weather StatementILXLogan, Menard51 min
May 28, 3:28 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Shelby47 min
May 28, 3:34 PM CDTSpecial Weather StatementILXDouglas56 min
May 28, 3:58 PM CDTSpecial Weather StatementILXStark62 min
May 28, 4:07 PM CDTSevere Thunderstorm WarningILXClark, Coles, Edgar38 min
May 28, 4:21 PM CDTSevere Thunderstorm WarningILXEdgar19 min
May 28, 5:12 PM CDTSevere Thunderstorm WarningILXVermilion17 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.